I was diagnoised with mono this past saturday, march 11th, I also had streph throat & sinus infection. They gave me a amoxcillin/augmentin mix and now I am reading about getting a rash on it? I do feel like I am getting a rash now and am wondering if it's from the antibiotic?
I think he meant prednisone, and unless it's a severe rash i'd say to ask about hydrocortisone (you can get it as a cream to use, and normally it's a smaller dosage). Steroids aren't a type of medicine that can be taken over a long period of time due to the damage long term usage has been shown to cause. Antibiotics can definitely cause rashes if you're mildly or severely allergic to them. I've had all kinds of reactions spanning from hair dye to antibiotics, sometimes where the rashes/itching get to a point that I literally made my skin bleed because I couldn't stop rubbing/scratching. I would definitely see about talking to your doctor about it, and be sure to reply on what happens! Good luck! :)
Allergic From Doc Giving Me Amoxcillin While I Had Mono
I did find out that you shouldn't take any of the amoxcillin's when you have mono! Some kind of reaction due to the mono! So because I got a rash from it, I am posted as being allergic! My doc should have thought of that while he was testing me for momo??
went to dr for 9 mth check up two weeks ago on a tues. he had a cold sinus issue for a few weeks so dr gave us amoxicillin. he did test postive for mono in is lab work by sat he got worse, we assumed he got the swine flu since my husband had it the prior week.sun he had 103-104 all day even with motrin tylenol and baths that i couldnt break. mon we took him back to the dr, didnt have the flu maybe a virus. tues morning when i got off work he was covered in a rash, took him back to the dr. maybe roseola or amoxicillin reaction. stopped the amoxicillin. gave us a prescription for atarax. note he took it 6 days 2 times a day! it got worse tues by 1130pm tues night he was miserable.he has takin three doses of atarax no relief. i am at work my husband is trying to explain how bad it has gotten. he sends me a picture. i am a nurse and i freaked out! it looked like he had been dipped into a bucket of boiling water, he was bright red, itching and very very miserable. we go to the er! they start iv give iv benadryl and solumedrol , two different times little relief he is asleep but his body is still jerking so bad they ended up giving him ativan! i am so thankful they gave that to him it helped him relax! they did lab work urine test! we were admitted to the hospital! it kept getting worse thats when we were told he might have steven johnsons syndrome! not sure since it was such a horrific reaction to amoxicillin!by thursday it was not getting worse! by friday it was lighter so they let us go home.by sun it was gone except his peri area and light on legs. we thought we were in the clear, well tues back to dr it is coming back, still no answers but this time he isnt itching and acts like a normal 9 mth old. we as parents are worried.wed thursday it was on both legs and arms and light on the torso. he is happy and playing but momma and daddy are gonna go crazy worring about the rash!
i am somewhat releived reading all theses articles, knowing that this may last from weeks to months! thanks for the info